Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 3, NWS Tulsa, OK

January 21, 2018McIntosh County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 21, 2018, 7:19 PM CST for McIntosh County, Okmulgee County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2018, 7:19 PM CST (01:19 UTC)
Expired
Jan 21, 2018, 7:45 PM CST
In force
26 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McIntosh County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2523 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WUUS54 KTSA 220119
SVRTSA
OKC091-111-220145-
/O.NEW.KTSA.SV.W.0003.180122T0119Z-180122T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
719 PM CST SUN JAN 21 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Western McIntosh County in southeastern Oklahoma...
  South central Okmulgee County in northeastern Oklahoma...

* Until 745 PM CST

* At 719 PM CST, a severe thunderstorm was located 4 miles southeast
  of Dustin, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Henryetta...                      Dewar...
  Schulter...                       Grayson...
  Hanna...                          Hoffman...
  Stidham...                        Raiford...
  Vivian...                         Lake Eufaula State Park...
  Pierce...                         Vernon...

This includes Interstate 40 in Oklahoma between mile markers 237 and
252.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3558 9594 3535 9555 3519 9581 3518 9584
      3519 9587 3516 9588 3514 9592 3515 9595
      3515 9598 3538 9598 3538 9602
TIME...MOT...LOC 0119Z 218DEG 41KT 3522 9600 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
358 
WWUS54 KTSA 220130
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
730 PM CST SUN JAN 21 2018

OKC091-111-220145-
/O.CON.KTSA.SV.W.0003.000000T0000Z-180122T0145Z/
McIntosh OK-Okmulgee OK-
730 PM CST SUN JAN 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR WESTERN MCINTOSH AND SOUTH CENTRAL OKMULGEE COUNTIES...

At 730 PM CST, a severe thunderstorm was located 7 miles northwest of
Raiford, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Grayson...                        Hanna...
Hoffman...                        Stidham...
Raiford...                        Vivian...
Lake Eufaula State Park...        Pierce...
Vernon...                         

This includes Interstate 40 in Oklahoma between mile markers 241 and
252.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3555 9589 3535 9555 3519 9587 3518 9595
      3533 9597
TIME...MOT...LOC 0130Z 218DEG 41KT 3532 9590 

HAIL...0.75IN
WIND...60MPH
 
$$
301 
WWUS54 KTSA 220142
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
742 PM CST SUN JAN 21 2018

OKC091-111-220152-
/O.EXP.KTSA.SV.W.0003.000000T0000Z-180122T0145Z/
McIntosh OK-Okmulgee OK-
742 PM CST SUN JAN 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCINTOSH AND SOUTH
CENTRAL OKMULGEE COUNTIES WILL EXPIRE AT 745 PM CST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds to 50 mph are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

LAT...LON 3555 9589 3535 9555 3519 9587 3518 9595
      3533 9597
TIME...MOT...LOC 0142Z 218DEG 41KT 3542 9580 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 5:50 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Jan 21, 5:50 PM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
550 PM CST Sun Jan 21 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered rain showers and thunderstorms will continue to push
across much of Eastern Oklahoma and also Northwest Arkansas
through the evening hours as a cold front/dryline moves into the
region. The greater potential among the TAF sites will be across
Southeast Oklahoma and Northwest Arkansas. Periods of MVFR
conditions with gusty winds will be possible within any
thunderstorm development. Otherwise...VFR conditions will be
possible overnight across the CWA with few/scattered high clouds
behind the front. During the day Monday...gusty southwest to west
winds along with scattered/broken MVFR to low VFR ceilings look
to spread through the CWA as the upper low lifts east northeast
across the Central Plains.

&&

.PREV DISCUSSION... /Issued 218 PM CST Sun Jan 21 2018/

DISCUSSION...
Main concern for this forecast package is the severe weather
potential over the next 8 to 10 hours across portions of eastern
Oklahoma and western Arkansas.

Deep layer moisture has increased today per blended TPW products,
especially across parts of the area to the southeast of I-44. In
response, instability has increased some over the past few hours
areawide, with mesoanalysis showing MUCAPEs currently from
500-1000 J/kg in parts of far southeast Oklahoma. Scattered
showers have developed early this afternoon within the moist axis,
although no lightning strikes have yet been detected to the north
of the Red River. Some destabilization should continue through the
mid to late afternoon hours, with strong wind fields supporting at
least some potential for initial low-topped supercell development
and an eventual transition to a linear structure. Damaging winds
will be the main severe weather threat, with tornado potential
being a secondary concern. Very high low level shear exists in
parts of far southeast Oklahoma and west central Arkansas, which
is consistent with local ensembled updraft helicity progs, and as
such, the highest chance of a tornado will be located in this
region, likely to the south and east of a line from Ozark to Fort
Smith to Wilburton to Antlers. That being said, a nonzero tornado
threat will exist almost all the way north to I-44. Instability
will diminish through the evening hours, with the shower and
thunderstorm chance ending between midnight and 3 am Monday.

Wraparound cloud cover will overspread mainly northeast Oklahoma
and northwest Arkansas during the day Monday, leading to a cloudy
and blustery day, as westerly winds should also gust to near 40
mph at times. A Wind Advisory may be required tomorrow for some
areas north of I-40. The windy conditions, low relative
humidities, and lower cloud cover in parts of east central and
southeast Oklahoma could lead to an increased fire danger tomorrow
afternoon in locations that do not receive appreciable rainfall
today and tonight.

Tuesday through Thursday should be fairly quiet with temperatures
near to above normal and dry conditions. Fire danger may increase
some on Thursday as winds increase ahead of the next storm system
that will move through Friday and into Saturday. Moisture does not
look as abundant ahead of this system, with no more than an
isolated thunderstorm chance across southeast Oklahoma and west
central Arkansas Friday night. Cooler and drier weather will
arrive behind the system to close out next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   41  49  29  54 /  10  10   0   0
FSM   42  53  32  54 /  90   0   0   0
MLC   42  52  30  55 /  40   0   0   0
BVO   40  47  28  52 /  10  10   0   0
FYV   41  46  29  49 /  90  10   0   0
BYV   41  47  29  48 / 100  10  10   0
MKO   39  49  28  52 /  50   0   0   0
MIO   40  45  28  50 /  70  10  10   0
F10   40  50  29  54 /  20   0   0   0
HHW   42  56  32  57 /  90   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Jan 21, 5:05 PM CST, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
505 PM CST Sun Jan 21 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 PM CST Sun Jan 21 2018

...Tornado Watch for Western Arkansas and parts of Eastern Oklahoma...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA....Along and east of a line from the northwest tip of
            Arkansas to just of Hugo, Oklahoma.
	ONSET...Now through 1am.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Along and east of a line from Miami, Oklahoma to near
           Durant, Oklahoma.
	ONSET...Now through 1am.

FLASH FLOOD.
	RISK...Limited.
	AREA...Along and east of a line from Miami, Oklahoma to near
           Durant, Oklahoma.
	ONSET...Now through 1am.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Mainly west of a Highway 75 in eastern Oklahoma.
	ONSET...Now through 10pm.

DISCUSSION...
There is some potential for an isolated tornado this evening in
western Arkansas and parts of eastern Oklahoma as thunderstorms
continue to increase and winds aloft become more favorable for
storms.  There is also the risk for a few damaging winds gusts
and isolated reports of hail near quarter size.  The greatest
tornado potential, albeit limited, is expected to be along and
east of a line from Hugo to Fort Smith to Green Forest.  The storms
will shift east and out of the area near or a little after
Midnight.

While storm motions will be fast, training of storms across
the same locations could result in locally excessive rainfall
with some risk of flooding.

Drier air coming in from the west with gusty winds will promote
some enhancement of fire spread in eastern Oklahoma this evening
behind the storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Limited Fire Weather Potential.
TUESDAY...No Hazards.
WEDNESDAY...No Hazards.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty winds behind the cold front will result in some enhancement
of the fire spread potential tomorrow in eastern Oklahoma and
northwest Arkansas.  The higher potential is likely to be in
southeast Oklahoma and west-central Arkansas.

The next weather system to approach the region could result in
some thunderstorm activity on Friday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jan 21, 5:55 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
555 PM CST SUN JAN 21 2018

OKZ070-071-220030-
Muskogee OK-McIntosh OK-
555 PM CST SUN JAN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCINTOSH AND CENTRAL
MUSKOGEE COUNTIES UNTIL 630 PM CST...

At 555 PM CST, a strong thunderstorm was located near Vivian, moving
northeast at 50 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Eufaula...                        Checotah...
Rentiesville...                   Stidham...
Lake Eufaula State Park...        Vivian...
Onapa...

This includes Interstate 40 in Oklahoma between mile markers 256 and
274.

LAT...LON 3562 9559 3542 9527 3530 9548 3530 9550
      3527 9552 3522 9561 3522 9562 3523 9562
      3524 9560 3525 9561 3522 9568 3520 9568
      3520 9571 3525 9577
TIME...MOT...LOC 2355Z 216DEG 41KT 3527 9568
Special weather statement, Jan 21, 6:02 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
602 PM CST SUN JAN 21 2018

ARZ019-220030-
Crawford AR-
602 PM CST SUN JAN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAWFORD COUNTY UNTIL 630
PM CST...

At 602 PM CST, a strong thunderstorm was located over Van Buren,
moving northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Cedarville...                     Mountainburg...
Alma...                           Mulberry...
Dyer...                           Chester...
Rudy...                           Lake Fort Smith...
Figure Five...                    Kibler...
Concord...                        Shibley...
Furry...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 2 and 18.
 Interstate 540 between mile markers 1 and 4.
 Interstate 49 between mile markers 22 and 38.

A tornado watch remains in effect until 1100 PM CST for northwestern
and west central Arkansas.

LAT...LON 3565 9407 3558 9407 3558 9406 3537 9426
      3540 9435 3542 9435 3545 9440 3575 9426
      3566 9406
TIME...MOT...LOC 0002Z 213DEG 34KT 3545 9432
Special weather statement, Jan 21, 6:04 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
604 PM CST SUN JAN 21 2018

OKZ076-220030-
Le Flore OK-
604 PM CST SUN JAN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LE FLORE COUNTY
UNTIL 630 PM CST...

At 604 PM CST, a strong thunderstorm was located 12 miles west of
Octavia, moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Whitesboro...                     Muse...
Big Cedar...                      Honobia...

A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.

LAT...LON 3468 9494 3483 9487 3462 9458 3451 9477
      3451 9494
TIME...MOT...LOC 0004Z 213DEG 34KT 3450 9492
Special weather statement, Jan 21, 6:34 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
634 PM CST SUN JAN 21 2018

OKZ076-220100-
Le Flore OK-
634 PM CST SUN JAN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 700 PM CST...

At 634 PM CST, a strong thunderstorm was located 6 miles northeast of
Muse, moving northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Poteau...                         Heavener...
Wister...                         Howe...
Heavener Runestone State Park...  Lake Wister State Park...
Hodgen...

A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.

LAT...LON 3474 9485 3508 9469 3496 9445 3483 9445
      3465 9470
TIME...MOT...LOC 0034Z 213DEG 33KT 3476 9472
Special weather statement, Jan 21, 6:41 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
641 PM CST SUN JAN 21 2018

ARZ029-220115-
Sebastian AR-
641 PM CST SUN JAN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN COUNTY UNTIL
715 PM CST...

At 641 PM CST, a strong thunderstorm was located 3 miles southwest of
Hartford, moving northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Fort Smith...                     Greenwood...
Mansfield...                      Hackett...
Hartford...                       Huntington...
Midland...                        Excelsior...
Burnville...                      Jenny Lind...
Patterson...                      Arkola...
Crossroads...                     Witcherville...
Dayton...                         Milltown...
Rye Hill...

A tornado watch remains in effect until 1100 PM CST for west central
Arkansas...and southeastern Oklahoma.

LAT...LON 3516 9410 3514 9412 3514 9414 3513 9414
      3508 9420 3508 9422 3506 9425 3506 9423
      3495 9435 3496 9437 3495 9438 3495 9441
      3493 9444 3494 9445 3515 9444 3531 9436
TIME...MOT...LOC 0041Z 213DEG 33KT 3499 9443
Special weather statement, Jan 21, 7:10 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
710 PM CST SUN JAN 21 2018

OKZ049-076-220145-
Pushmataha OK-Le Flore OK-
710 PM CST SUN JAN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR FAR NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 745 PM CST...

At 709 PM CST, a strong thunderstorm was located 14 miles west of
Octavia, moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Whitesboro...                     Muse...
Big Cedar...                      Honobia...

A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.

LAT...LON 3481 9492 3464 9458 3451 9475 3451 9501
TIME...MOT...LOC 0109Z 212DEG 35KT 3449 9495

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 6:04 PM CSTSpecial Weather StatementTSALeFlore26 min
Jan 21, 6:34 PM CSTSpecial Weather StatementTSALeFlore26 min
Jan 21, 6:42 PM CSTSevere Thunderstorm WarningTSALeFlore33 min
Jan 21, 7:10 PM CSTSpecial Weather StatementTSALeFlore35 min
Jan 21, 7:23 PM CSTSevere Thunderstorm WarningTSALeFlore37 min
Jan 21, 7:42 PM CSTSpecial Weather StatementTSAMcIntosh, Muskogee33 min
Jan 21, 8:02 PM CSTSevere Thunderstorm WarningTSAMuskogee, Wagoner28 min
Jan 21, 8:25 PM CSTSpecial Weather StatementTSACherokee35 min
Jan 21, 8:27 PM CSTAreal Flood AdvisoryTSALeFlore, Pushmataha3 hr
Jan 21, 8:47 PM CSTSpecial Weather StatementTSALeFlore28 min
Jan 21, 9:36 PM CSTSpecial Weather StatementTSALeFlore39 min
Jan 21, 10:29 PM CSTSpecial Weather StatementTSALeFlore31 min
Jan 21, 10:37 PM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah23 min
Jan 22, 8:57 AM CSTWind AdvisoryTSACreek, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 6 more9 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.